MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: terumo wire guide.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a wittich nitinol stone basket was used in an unknown patient for a biliary stone removal procedure.As reported the "basket sheath and hub separated too easy (sic)".The user attempted to use another device from the same lot but experienced the same failure.No portion of the devices were left inside the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
It was reported on 22jun2019, "the operator said that it was a quite big size of stones." no other additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 13jun2019.Additional information: b5.Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.The complaint devices were returned to cook for investigation, and from the investigation no damage to the dilators or sheath tubing was noted.The separation was confirmed for both devices, with the flares exhibiting damage, but this was unable to be confirmed as manufactured out of specification due to the separation.All dimensions deemed relevant to the reported failure mode were analyzed and confirmed that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for the reported set lot and recorded one relevant nonconformance.Due to the relevancy of the nonconformance, further investigation was completed.No additional devices were available to be pulled from the distribution center for further testing, and all introducers go through a 100% inspection for sheath to hub connection, so at this time there is no evidence suggesting that additional nonconforming product from this subassembly exists in house.A database search for complaints on all final lots consisting of the affected introducer lot found no additional complaints from the field, suggesting that there is no additional nonconforming product from these lots in house.Based on the information provided, inspection of returned product and the results of the investigation, cook has concluded that a component failure without design or manufacturing issue contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction - this mdr is being submitted to indicate the event is not reportable.Upon further review, it was determined that this event is not reportable per 21cfr part 803.50 as it does not meet the criteria for a death, serious injury or reportable product malfunction.A review of reporting software revealed there are no previous incidents of hub separation of the rssw sheath that lead to a death or serious injury.Additionally review of risk documentation indicated that this malfunction is not likely to cause serious injury if it were to reoccur.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8651168
Report Number1820334-2019-01343
Device Sequence Number2340457
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)220221(10)NS9539988
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K902944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberN/A
Device Catalogue NumberWNSB-12-24
Device Lot NumberNS9539988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer07/09/2019
07/23/2020
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date07/13/2019
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1